Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 225, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2010, 1:38 PM EDT for Twiggs County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 1:38 PM EDT (17:38 UTC)
- Expired
- Jul 12, 2010, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 13 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS52 KFFC 121738
SVRFFC
GAC289-121815-
/O.NEW.KFFC.SV.W.0225.100712T1738Z-100712T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 215 PM EDT
* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 15 MILES WEST OF JEFFERSONVILLE...
MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3263 8355 3265 8356 3265 8358 3267 8361
3271 8360 3275 8356 3271 8330 3258 8323
3253 8333
TIME...MOT...LOC 1739Z 289DEG 19KT 3270 8357
$$1 follow-up statement
964
WWUS52 KFFC 121757
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT MON JUL 12 2010
GAC289-121815-
/O.CON.KFFC.SV.W.0225.000000T0000Z-100712T1815Z/
TWIGGS GA-
157 PM EDT MON JUL 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL TWIGGS COUNTY...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR MARION...MOVING EAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIPLEY...MARION...DISTRICT PATH AND JEFFERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3261 8351 3262 8352 3274 8350 3274 8347
3271 8330 3258 8323 3253 8333
TIME...MOT...LOC 1757Z 289DEG 19KT 3267 8346
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:43 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 12, 10:43 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 AM EDT MON JUL 12 2010 .UPDATE... INCREASED POPS TO LIKELY OVER CENTRAL GA BASED ON A VERY MOIST AND UNSTABLE UPPER AIR SOUNDING AT FFC THIS MORNING. PW OF 2.11 INCHES... LI OF -7.9 AND CAPE OF 3800 J/KG. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE ENTIRE CWA. THERE IS HEAVY RAIN POTENTIAL IN SOME OF THE STRONGER STORMS AND CANNOT RULE OUT AN ISOLATED SEVERE STORM OVER CENTRAL GA DUE TO BEST DIURNAL HEATING THIS AFTERNOON. 16 && .PREV DISCUSSION... /ISSUED 535 AM EDT MON JUL 12 2010/ SHORT TERM /TODAY THROUGH WEDNESDAY/... SHOWERS AND A FEW THUNDERSTORMS CONTINUED TO MOVE ACROSS NORTH GA THIS MORNING AS SHORT WAVE ENERGY MOVED THROUGH THE TENNESSEE VALLEY. GENERAL ZONAL FLOW ALOFT AND MODERATELY UNSTABLE AIR MASS SHOULD KEEP CONVECTION DEVELOPING ACROSS GEORGIA TODAY AND INTO THE EVENING. HAVE FAVORED THE NORTHERN SECTIONS WITH HIGHEST POPS. ANOTHER SHORT WAVE EXPECTED FOR TUESDAY SO HAVE KEPT HIGHER POPS AGAIN ACROSS THE NORTH. WEDNESDAY A BIT OF A TOSS UP. NAM DEVELOPS AN UPPER TROUGH AND KEEPS IT OVER THE APPALACHIANS INTO THURSDAY MORNING. THE GFS IS A BIT MORE PROGRESSIVE WITH THIS TROUGH AND TRIES TO DRY OUT NORTH GA SOME BY WEDNESDAY. AT THIS TIME...HAVE DECIDED TO KEEP CHANCE POPS FOR THE CWA THROUGH WEDNESDAY. MAX TEMPERATURES A BIT LOWER TODAY DUE TO CLOUDS AND HIGHER POPS...ESPECIALLY ACROSS THE NORTH. MAV/MET COMPROMISE LOOKS OKAY. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... LONG TERM LOOKS UNSETTLED...AVAILABLE MOISTURE AND A SERIES OF SHORT WAVES TRACKING ACROSS THE SOUTHEAST. UPPER HIGH BUILD BACK EASTWARD TOWARD THE END OF THE WEEK...BUT THEN SHIFTS WESTWARD AGAIN BY THE WEEKEND. GENERALLY...CHANCE OR SLIGHT CHANCE POPS LOOK OKAY FOR NOW. 41 AVIATION... RAIN CONTINUES IN NW GA THIS AM...WITH SOME ISOL TSTMS LINGERING. MOST TAF SITES HAVE MAINTAINED FEW-SCT VFR OVERNIGHT...ALTHOUGH SOME SAW BKN VFR ASSOCIATED WITH ISOL CONVECTION. EXPECT BKN-OVC VFR TODAY...AND MODEL GUIDANCE SUGGESTS THAT SOME AREAS COULD AVOID MVFR THIS AM. TEMPO -SHRA FOR THE AM MAY BE OVERDONE...ESPECIALLY GIVEN THE UNCERTAINTY WITH THE LOCATION AND TIMING. WILL CONTINUE CB THROUGH THE PM...AND TEMPO -TSRA 21-24Z. WEST WINDS CONTINUE...GENERALLY 8 KTS OR LESS...WITH POSSIBLE BRIEF SHIFT TO THE EAST DEPENDING ON LOCATION AND TIMING OF OUTFLOWS. //ATL CONFIDENCE...UPDATED 540 AM... MEDIUM CONFIDENCE ON CIGS/VSBY IN THE AM...WITH HIGH CONFIDENCE OF VFR THROUGH THE PM. MEDIUM CONFIDENCE ON TIMING AND LOCATION OF CONVECTION AND TEMPO -TSRA. HIGH CONFIDENCE ON WEST WINDS /GENERALLY 250-280/ LESS THAN 8 KTS THROUGH THE PERIOD. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 90 73 94 72 94 / 60 40 40 30 30 ATLANTA 88 73 91 73 93 / 70 40 40 30 30 BLAIRSVILLE 84 70 84 68 89 / 70 50 60 30 40 CARTERSVILLE 87 72 88 69 94 / 70 40 40 30 30 COLUMBUS 91 75 94 75 95 / 60 30 30 20 30 GAINESVILLE 88 72 89 72 93 / 70 50 50 30 30 MACON 93 75 94 73 95 / 60 40 40 20 30 ROME 88 74 91 70 94 / 70 40 50 30 30 PEACHTREE CITY 88 71 91 70 93 / 60 40 40 30 30 VIDALIA 95 76 95 77 95 / 60 40 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 12, 6:10 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 AM EDT MON JUL 12 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... A SHORTWAVE WILL APPROACH GEORGIA FROM THE NORTHWEST...WHILE A WEAK FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA DRIFTS NORTHWARD. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS. .DISCUSSION... A FRONTAL BOUNDARY SITUATED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA WEAKENED OVERNIGHT...AND WILL DRIFT NORTHWARD TODAY AS SHORTWAVE ENERGY MOVES THROUGH THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA...ESPECIALLY ACROSS NORTH GEORGIA. INSTABILITY WILL BE FAIRLY HIGH...WITH CAPE VALUES APPROACHING 2500...AND LIFTED INDEX VALUES NEAR -4. ALTHOUGH INSTABILITY SHOULD BE HIGH ENOUGH FOR SOME STORMS TO BECOME STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. STRONG GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. THE ATMOSPHERE IS ALSO VERY MOIST WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. LOCALLY HEAVY RAIN WITH MINOR FLOODING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THUNDERSTORMS ARE LIKELY ACROSS NORTH GEORGIA WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 12:39 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1239 PM EDT MON JUL 12 2010 GAZ062-075-121715- 1239 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN GLASCOCK AND EXTREME SOUTHEAST WARREN COUNTIES UNTIL 115 PM EDT... AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REESE...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 12, 12:48 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 PM EDT MON JUL 12 2010 GAZ025-121730- 1248 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JACKSON COUNTY UNTIL 130 PM EDT... AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARCADE...MOVING EAST AT 20 MPH. THIS STORM WILL TRACK MAINLY ACROSS THE SOUTHERN PART OF THE COUNTY...SOUTH OF ARCADE TO NICHOLSON. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 12, 12:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 PM EDT MON JUL 12 2010 GAZ062-121715- 1253 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN WARREN COUNTY UNTIL 115 PM EDT... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORWOOD...MOVING SOUTHEAST AT 20 MPH. THE STORM IN THE SOUTHEAST PART OF THE COUNTY IS WEAKENING AND MOVING INTO MCDUFFIE COUNTY. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 12, 12:57 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1257 PM EDT MON JUL 12 2010 GAZ074-076-083-084-121745- 1257 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH IN TWIGGS...WILKINSON...WASHINGTON AND JEFFERSON COUNTIES UNTIL 145 PM EDT... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SANDERSVILLE...TO TOOMSBORO...TO JUST SOUTHWEST OF JEFFERSONVILLE...MOVING EAST AT 25 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 12, 1:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT MON JUL 12 2010 GAZ109-110-121815- 130 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHERN TELFAIR AND SOUTHEASTERN DODGE COUNTIES UNTIL 215 PM EDT... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JAY BIRD SPRINGS TO CHAUNCEY...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. THESE STORMS WILL AFFECT LITTLE OCMULGEE STATE PARK AND MCRAE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 12, 1:35 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 PM EDT MON JUL 12 2010 GAZ082-083-095-121815- 135 PM EDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHERN HOUSTON...WESTERN TWIGGS AND SOUTHERN BIBB COUNTIES UNTIL 215 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HUBER TO ELBERTA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:27 AM EDT | River Flood Warning | FFC | Forsyth | 10 hr |
| Jul 12, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Putnam | 33 min |
| Jul 12, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.